Vol. 37, No. 3, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Modular annihilator A-algebras

Pak-Ken Wong

Vol. 37 (1971), No. 3, 825–834
Abstract

This paper is concerned with modular annihilator A-algebras. Let A be an A-algebra, B a maximal commutative -subalgebra of A and XB the carrier space of B. We show that the following statements are equivalent: (i) A is a modular annihilator algebra. (ii) Every XB is discrete. (iii) Every B is a modular annihilator algebra. (iv) The spectrum of every hermitian element of A has no nonzero limit points.

Let A be an A-algebra which is a dense two-sided ideal of a B-algebra A,A∗∗ the second conjugate space of A and πA the canonical embedding of A into A∗∗. We show that A is a modular annihilator algebra if and only if πA(A) is a two-sided ideal of A∗∗ (with the Arens product). This generalizes a recent result by B. J. Tomiuk and the author.

Mathematical Subject Classification 2000
Primary: 46K05
Milestones
Received: 12 June 1970
Published: 1 June 1971
Authors
Pak-Ken Wong